Alert archive / Vermont / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 22, 2013, 6:02 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 6:02 PM EDT (22:02 UTC)
- Expired
- May 22, 2013, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 27 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:21 PM EDT | TSTM WND DMG | Bolton, VT | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
644 WUUS51 KBTV 222202 SVRBTV NYC031-VTC001-007-023-222300- /O.NEW.KBTV.SV.W.0009.130522T2202Z-130522T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 602 PM EDT WED MAY 22 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK... SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... NORTHERN ADDISON COUNTY IN CENTRAL VERMONT... * UNTIL 700 PM EDT. * AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR KINGSLAND BAY STATE PARK...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... MT. PHILO STATE PARK...CHARLOTTE...MONKTON...HINESBURG... HANKSVILLE...HUNTINGTON...FAYSTON... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4445 7280 4419 7274 4411 7334 4428 7342 TIME...MOT...LOC 2201Z 254DEG 15KT 4422 7326 $$ NEILES
2 follow-up statements
379 WWUS51 KBTV 222230 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 630 PM EDT WED MAY 22 2013 NYC031-222240- /O.CAN.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/ ESSEX NY- 630 PM EDT WED MAY 22 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314 TIME...MOT...LOC 2230Z 254DEG 15KT 4425 7310 $$ VTC001-007-023-222300- /O.CON.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/ WASHINGTON VT-CHITTENDEN VT-ADDISON VT- 630 PM EDT WED MAY 22 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL ADDISON...SOUTHEASTERN CHITTENDEN AND WESTERN WASHINGTON COUNTIES... AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MONKTON... MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... STARKSBORO...SOUTH STARKSBORO...HUNTINGTON CENTER...HANKSVILLE... CAMELS HUMP STATE PARK...FAYSTON... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314 TIME...MOT...LOC 2230Z 254DEG 15KT 4425 7310 $$ NEILES
476 WWUS51 KBTV 222246 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 646 PM EDT WED MAY 22 2013 VTC001-007-023-222256- /O.CAN.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/ WASHINGTON VT-CHITTENDEN VT-ADDISON VT- 646 PM EDT WED MAY 22 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON... SOUTHEASTERN CHITTENDEN AND WESTERN WASHINGTON COUNTIES IS CANCELLED... THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314 TIME...MOT...LOC 2246Z 254DEG 15KT 4427 7301 $$ JN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:53 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 22, 3:53 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 353 PM EDT WED MAY 22 2013 .SYNOPSIS... FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION OVERNIGHT. SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH 10PM...SOME STORMS MAY BE SEVERE. A SLOW-MOVING COLD FRONT WILL THEN APPROACH FROM THE EASTERN GREAT LAKES REGION BRINGING ADDITIONAL WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS DURING THURSDAY AND THURSDAY NIGHT. WHILE IT WON/T BE RAINING CONTINUOUSLY...PERIODS OF BRIEFLY HEAVY RAIN ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL GENERALLY BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE NORTH COUNTRY THROUGH THURSDAY NIGHT. SOME MINOR FLOODING WILL BE POSSIBLE...MAINLY THURSDAY INTO THURSDAY NIGHT WITH THE MOST WIDESPREAD RAINFALL. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 350 PM EDT WEDNESDAY...REGION CONTINUES TO BE UNDER SEVERE THUNDERSTORM WATCH THRU 10PM. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN ARE POSSIBLE IN ANY THUNDERSTORMS. FRONT ACROSS THE AREA LIFTS NORTHWARD OVERNIGHT AND SHOWERS AND THUNDERSTORMS END BY ABOUT 11PM. THEN SYNOPTIC FEATURE BRINGS RENEWED CHANCE OF SHOWERS WITH EMBEDDED THUNDERSTORMS DURING THE OVERNIGHT HOURS FROM WEST TO EAST ACROSS THE AREA. DEEP-LAYER SWLY FLOW AND WARM ADVECTION CONTINUES. SEVERE PARAMETERS LOOK LESS FAVORABLE OVERNIGHT...THEREFORE HAVE DROPPED ENHANCED WORDING. LOWS WILL BE ON THE WARM SIDE TONIGHT WITH 60S DEWPOINTS IN PLACE ALONG WITH CLOUDS AND S-SW WINDS ALL NIGHT. LOW TEMPS WILL MAINLY BE IN THE UPR 50S TO LOWER 60S. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 350 PM EDT WEDNESDAY...THURSDAY WILL PRODUCE OUR MOST WIDESPREAD RAINFALL AS COLD FRONT AND ASSOCIATED POSITIVE TILT 500MB TROUGH BEGINS TO SHIFT SLOWLY SEWD ACROSS THE FORECAST AREA. MOIST AND MARGINALLY UNSTABLE AIR MASS WILL SUPPORT SEVERAL BANDS OF SLOW MOVING CONVECTION ALONG/IN ADVANCE OF THE COLD FRONT. GIVEN THE SETUP...MOST OF THE NWP QPF LOOKED ON THE LOW SIDE GIVEN EVOLUTION AND MOIST AIR MASS IN PLACE. TRENDED CLOSER TO HIGHER ECMWF QPF WITH WIDESPREAD 1+" RAINFALL AMTS ACROSS THE CWA. SOME OF THIS HEAVY RAIN CONTINUES INTO THURSDAY NIGHT...ESPECIALLY CENTRAL AND ERN VT. CAN/T RULE OUT LOCALIZED 2" RAINFALL AMTS BEFORE THINGS LIGHTEN UP EARLY FRIDAY. SOME MINOR FLOODING IS POSSIBLE...REFER TO HYDRO SECTION BELOW. HIGHS THURSDAY GENERALLY IN THE MID 70S. EPISODES OF SHOWERS/TSTMS EXPECTED UNDER CLOUDY SKIES. FRIDAY...LIKELY POPS FOR RAIN SHOWERS IN THE MORNING...THEN SLOW/GRADUAL DRYING FROM NW-SE ACROSS THE REGION. SHOULD SEE SOME PARTIAL SUNSHINE LATE IN THE DAY FROM THE CHAMPLAIN VALLEY WWD. COOLER TEMPS WITH HIGHS IN THE LOW-MID 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 255 PM EDT WEDNESDAY...STILL NOT A VERY CLEAR CUT FORECAST FOR THE HOLIDAY WEEKEND, BUT IT'S LOOKING INCREASINGLY LIKELY THAT SATURDAY WILL FEATURE SOME RAIN -- AND PERHAPS EVEN INTO SUNDAY FOR PARTS OF THE AREA THANKS TO A SLOW MOVING UPPER TROUGH AND ASSOCIATED SURFACE LOW PRESSURE. MEMORIAL DAY AND AFTER DOES LOOK DRY WITH WARMING TEMPERATURES. DAILY SPECIFICS BELOW: SATURDAY: DECENT AMOUNT OF VARIABILITY IN THE MODELS. NAM PUSHES THE TROUGH AND LOW PRESSURE OUT THE QUICKEST AND WOULD FEATURE A PRETTY DRY DAY, WHILE 12Z GFS AND 00Z EURO ARE PRETTY SIMILAR FEATURING A "BATTEN DOWN THE HATCHES" WET DAY AS THEY HOLD BACK THE TROF AND LOW THE LONGEST. THIS SOLUTION WOULD FEATURE A SLUG OF HEAVY RAIN, PROBABLY ACROSS VERMONT -- AND THIS COULD RESULT IN FLOODING ISSUES. 00Z GFS ENSEMBLES ARE A BIT QUICKER, BUT STILL FEATURE PRECIPITATION FOR THE DAY. GIVEN A BIG OMEGA BLOCK EXPECTED TO FORM OVER THE ATLANTIC, THAT MEANS EVERYTHING WILL SLOW DOWN. THUS FEEL THE FAST NAM NEEDS TO BE DISCARDED, BUT THE GFS/EURO COMBO MIGHT BE A LITTLE SLOW. AT THE END OF MY THOUGHT PROCESS THOUGH, FELT IT NECESSARY TO INCREASE POPS -- WITH THE BEST CHANCE ACROSS VERMONT WHERE IT WILL BE CLOSER TO THE LOW OFF THE COAST. ST LAWRENCE VALLEY SHOULD REMAIN DRY AND A LITTLE BIT OF LIGHT RAIN COULD COME BACK TO THE 'DACKS. WITH ALL THE CLOUDS AND COLD AIR WITH THE ASSOCIATED TROUGH, TEMPERATURES WILL BE WELL BELOW NORMAL, 50S IN THE VALLEYS AND 40S IN THE HIGHER TERRAIN. GONNA BE A DAMP/DREARY DAY. ADDING TO THE MISERY WILL BE SOME BREEZY CONDITIONS. NORTH/NORTHWEST WINDS SHOULD GUST UPWARDS OF 25 MPH. COME SATURDAY NIGHT, COLDER AIR ALOFT COULD RESULT IN A LITTLE BIT OF SNOW AT ELEVATIONS PRIMARILY ABOVE 2500FT. SUNDAY: WILL BE A TRANSITION DAY. LOW PRESSURE WILL BE MOVING TOWARD THE CANADIAN MARITIMES, BUT ENOUGH MOISTURE ROTATING BACK SO THAT I EXPECT CLOUDS AND LIGHT PRECIPITATION TO CONTINUE, ESPECIALLY ACROSS EASTERN SECTIONS. HAVE PLACED LOW CHANCE POPS BACK TO THE CHAMPLAIN VALLEY WITH HIGHER IN EASTERN VERMONT. NEW YORK SHOULD REMAIN DRY. BY LATE IN THE DAY, CLOUDS SHOULD BE BREAKING UP FROM WEST TO EAST. WILL BE CHILLY AND CONTINUED BREEZY. 850MB TEMPERATURES ALOFT WILL BE ON EITHER SIDE OF 0C. EVEN IN PERFECTLY SUNNY/DRY CONDITIONS, THIS WOULD ONLY SUPPORT VALLEY HIGHS ABOUT 60F. WITH CLOUDS AND CONTINUED NORTHERLY FLOW, I SUSPECT LOW 50S WILL BE IT FOR LOWER ELEVATIONS AND 40S IN THE HIGHER TERRAIN. AGAIN SUNDAY MORNING AT THE HIGHEST SUMMITS, I'M EXPECTING A LITTLE BIT OF SNOW. MAYBE ACCUMULATING TO 1" OR SO ON MANSFIELD BY MID-DAY. MEMORIAL DAY: GETTING BETTER AND WILL BE THE BEST DAY FOR ALL OUTDOOR ACTIVITIES. PERHAPS RESIDUAL CLOUDS EARLY ACROSS THE EAST, BUT OTHERWISE MOSTLY SUNNY. STILL COOL ALOFT, BUT 850MB TEMPERATURES UP TO ABOUT 4C, SUPPORTING SURFACE HIGHS ABOUT 10F WARMER THAN SUNDAY. LOTS OF LOW-MID 60S AT LOWER ELEVATIONS AND UPPER 50S AT HIGHER ELEVATIONS. DO NEED TO NOTE THAT THE 12Z EURO IS JUST COMING IN, AND IT SUGGESTS AN EVEN SLOWER MOVE OUT OF THE TROUGH AND UPPER LOW. IN FACT, IF THAT MODEL FORECAST ENDS UP PERFECT, THEN EVEN MONDAY WILL BE CLOUDY/COOL/SOME RAIN -- VERY MUCH LIKE SUNDAY. TUESDAY/WEDNESDAY: RIDGING SLOWLY BUILDS IN, ALONG WITH WARMER TEMPERATURES ALOFT. EACH DAY SHOULD FEATURE TEMPERATURES ABOUT 5 TO 7 WARMER THAN THE PREVIOUS ONE -- SO SHOULD BE SOME NICE DAYS (AGAIN ASSUMING THINGS DONT COME TO A COMPLETE STANDSTILL AND KEEP US SMACK IN THE MIDDLE OF THE TROUGH). && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...SHOWERS AND THUNDERSTORMS ACROSS THE REGION WILL GENERALLY MOVE WEST TO EAST. VFR CONDITIONS WILL DETERIORATE TO MVFR WITHIN SHOWERS AND LIFR/IFR IN AND AROUND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. SOME THUNDERSTORMS WILL CONTAIN SMALL HAIL AND DANGEROUS WIND GUSTS IN EXCESS OF 50 KTS. KSLK ALREADY EXPERIENCING SOME TS...WITH KRUT SEEING MVFR CIGS IN RAIN SHOWERS. KPBG/KBTV AND KMPV WILL LIKELY SEE CONVECTION WITHIN THE NEXT 2 HRS AND CONTINUE THROUGH THE EVENING. KMSS JUST NORTH OF BEST INSTABILITY...BUT WILL ALSO LIKELY SEE SOME CONVECTION. AFTER THE STORMS AND SHOWERS TAPER OFF...MAINLY AFTER 06Z...MOISTURE WHERE IS HAS RAINED WILL CONTINUE MVFR CIGS...BUT WINDS WILL BEGIN TO PICK UP OUT OF THE S-SW WITH GRADUALLY IMPROVING CONDITIONS TOWARDS MID MORNING. OUTLOOK 18Z THURSDAY THROUGH MONDAY... UNSETTLED WX WITH OCCASIONAL SHOWERS/STORMS WL CONT FOR THURSDAY INTO FRIDAY ACRS OUR TAF SITES. THE STRONGER SHOWERS/STORMS ON THURS AFTN/EVENING ASSOCIATED WITH A SFC COLD FRNT WL PRODUCE MVFR CONDITIONS...WITH BRIEF PERIODS OF IFR LIKELY. ALSO...ANY STORMS WL HAVE THE POTENTIAL TO PRODUCE GUSTY SFC WINDS UP TO 40 MPH. AREAS OF FOG AND LOW CLOUDS WL BE POSSIBLE ON THURSDAY NIGHT...WITH SOME LOCALIZED IFR/LIFR LIKELY. SCATTERED SHOWERS MAY LINGER INTO SATURDAY/SUNDAY WITH MVFR...BEFORE HIGH PRES SLOWLY BUILDS INTO THE REGION BY EARLY NEXT WK. GUSTY NORTHWEST WINDS WL BE POSSIBLE OVER THE WEEKEND...WITH AREAS OF LLVL TURBULENCE. && .HYDROLOGY... 350 PM WEDNESDAY...WIDESPREAD 1.0" TO 1.5" RAINFALL (WITH LOCALLY HIGHER AMTS) HAS OCCURRED ACROSS THE NORTH COUNTRY DURING THE PAST 24-30 HOURS ASSOCIATED WITH SEVERAL EPISODES OF HEAVY SHOWERS AND TSTMS. AN ADDITIONAL 1-2" RAINFALL IS FORECAST BETWEEN LATE AFTN/EVENING SHOWERS AND TSTMS AND THE MORE WIDESPREAD RAIN AND EMBEDDED TSTMS ON THURSDAY. WHILE ANTECEDENT SOIL CONDITIONS HAVE BEEN DRY...AND VEGETATION IS FULLY ACTIVE...THE ADDITIONAL RAINFALL WILL EVENTUALLY BRING THE POTENTIAL FOR STREET/POOR DRAINAGE FLOODING. ASSOCIATED MINOR FLOODING WOULD MOST LIKELY OCCUR DURING THE DAY THURSDAY AND INTO THURSDAY NIGHT. MAIN-STEM RIVER FLOODING IS NOT FORECAST...BUT MAY NEED TO WATCH SOME OF THE SMALLER RIVERS AND STREAMS THAT COULD LOCALLY EXCEED BANKFUL LATER THURSDAY AND THURSDAY NIGHT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS/NEILES NEAR TERM...NEILES SHORT TERM...BANACOS/NEILES LONG TERM...NASH AVIATION...KGM/TABER HYDROLOGY...
Hazardous weather outlook, May 22, 1:07 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 107 PM EDT WED MAY 22 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-231715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 107 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING SURFACE COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY ON THURSDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH WILL INCREASE THE THREAT FOR POOR DRAINAGE AND MINOR FIELD FLOODING. IN ADDITION...A FEW STRONGER STORMS COULD PRODUCE LOCALIZED GUSTY WINDS AND SMALL HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 22, 4:25 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL SWANTON 44.92N 73.12W
05/22/2013 E0.75 INCH FRANKLIN VT AMATEUR RADIO
SPOTTER AND AMATEUR RADIO OPERATOR IN SHELDON REPORTED
DIME SIZE HAIL ON HIS DRIVE THROUGH SWANTON.
&&
EVENT NUMBER BTV1300041
LOCONTOSpecial weather statement, May 22, 4:36 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT WED MAY 22 2013
VTZ009>012-018-019-222115-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
436 PM EDT WED MAY 22 2013
...THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE THROUGH NORTHWESTERN
WINDSOR...RUTLAND...SOUTHEASTERN ADDISON AND SOUTHWESTERN ORANGE
COUNTIES...
AT 433 PM EDT...HEAVY RAINFALL WAS NEAR CENTER RUTLAND...MOVING
NORTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST PITTSFORD...PROCTOR...CHITTENDEN...HOLDEN...KILLINGTON...
GOSHEN...PITTSFIELD...STOCKBRIDGE...ROCHESTER...BETHEL...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4338 7326 4356 7326 4358 7330 4360 7330
4363 7332 4406 7316 4387 7250 4337 7286
4330 7285
KGMLocal storm report, May 22, 4:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING EAST HUBBARDTON 43.69N 73.14W
05/22/2013 RUTLAND VT AMATEUR RADIO
*** 1 INJ *** AMATEUR RADIO OPERATOR IN MENDON REPORTED
LIGHTNING STRUCK AN INDIVIDUAL IN EAST HUBBARDTON. EMT
ON SCENE.
&&
EVENT NUMBER BTV1300042
LOCONTOLocal storm report, May 22, 4:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL LAKE PLACID 44.28N 73.98W
05/22/2013 E1.00 INCH ESSEX NY PUBLIC
QUARTER SIZE HAIL ON NORTH SIDE OF LAKE PLACID. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER BTV1300043
LOCONTOSpecial weather statement, May 22, 4:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 457 PM EDT WED MAY 22 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-222300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 457 PM EDT WED MAY 22 2013 ...STRONG THUNDERSTORM POTENTIAL CONTINUES OVER THE AREA... THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE NORTH COUNTRY THROUGH 700 PM. THESE STORMS MAY PRODUCE VERY HEAVY DOWNPOURS...WIND GUSTS UP TO 45 MPH AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. JN
Local storm report, May 22, 5:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL LAKE PLACID 44.28N 73.98W
05/22/2013 E1.00 INCH ESSEX NY PUBLIC
QUARTER SIZE HAIL ON NORTH SIDE OF LAKE PLACID. TIME
ESTIMATED FROM RADAR. ANOTHER COCORAHS REPORT ALSO
INDICATES QUARTER SIZE HAIL FELL FOR ABOUT 5 MINUTES IN
THE SAME LOCATION.
&&
CORRECTED REMARKS
EVENT NUMBER BTV1300043
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:00 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle, Washington | 60 min |
| May 21, 8:18 PM EDT | Special Weather Statement | BTV | Addison | 42 min |
| May 21, 8:42 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more | 63 min |
| May 21, 8:52 PM EDT | Special Weather Statement | BTV | Orange | 53 min |
| May 21, 9:51 PM EDT | Special Weather Statement | BTV | Windsor | 54 min |
| May 22, 3:19 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 56 min |
| May 22, 3:28 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 62 min |
| May 22, 3:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 48 min |
| May 22, 4:36 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 39 min |
| May 22, 5:19 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Washington | 56 min |
| May 22, 6:09 PM EDT | Special Weather Statement | BTV | Chittenden | 51 min |
| May 22, 6:09 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Lamoille, Orleans, Washington | 51 min |
| May 22, 6:49 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Lamoille, Orange, Orleans and 1 more | 56 min |
| May 22, 6:50 PM EDT | Special Weather Statement | BTV | Chittenden | 3 hr |
| May 22, 2:03 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 57 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.